Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Forums / Treatments, health professionals and therapies / Husband refusing antidepressants as the last time they caused sexual dysfunction

Topic: Husband refusing antidepressants as the last time they caused sexual dysfunction

3 posts, 0 answered
  1. Socks77
    Socks77 avatar
    1 posts
    8 July 2020
    My husband believes the antidepressants he had 15 years ago caused erectile dysfunction and immature ejaculation (a permanent change).
    Now he is refusing to take his medication this time around.
    I was looking up that there are non SsRI antidepressants that may not have these side effects but I can’t find what ones are available in Australia that I could say might be another option for him to get him back to the doctor for new advice and script.
    Does anyone know what Non-SSRI meds are available? And did anyone else’s husband have any sexual dysfunction with them?
  2. Sophie_M
    Community Moderator
    • Works for beyondblue moderating these forums
    Sophie_M avatar
    2781 posts
    8 July 2020 in reply to Socks77
    Hi Socks77,

    Thanks for sharing this with us. We know it's not always easy. The forums are a safe and non-judgmental place where users give and recieve support based on their own experiences with mental health. We're here to provide as much support, advice and conversation as you need but want to make clear our community rules don't allow

    * reference to specific prescription medication names and/or dosages 

    While our community may be able to provide general advice about their experiences with certain classes of anti-depressant medication -- like SSRIs, SNRIs or tricyclics -- they can't be any more specific than that. If you are after specifics  then please discuss this with your prescribing health professional.
  3. DrRotten
    DrRotten avatar
    29 posts
    8 July 2020 in reply to Socks77

    Hi Socks77,

    I believe the side-effect you refer to is reasonably common. That's a bummer on the one hand, but on the other, you can have confidence - as Sophie_M says - to raise the issue with the treating doctor. You can be sure this won't be the first time they've heard it, and they will have literature and resources on the matter.

    Unfortunately, it may be a matter of experimenting with different medications under the guidance of your doctor.

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up